Dry skin patches

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Windy75
Regular Member


Date Joined Aug 2006
Total Posts : 49
   Posted 1/21/2008 6:41 AM (GMT -7)   
Does anyone know if dry skin patches are a symptom of uc or a side affect of any medication?  I've had a number since not long after I was diagnosed, my consultant doesn't really give me a straight answer when I ask him if there's any connection.  One of the patches is on the top of my foot where it joins my ankle, it's perfectly round and about 2cm in diameter, it's very rough and dry and is raised into a slight bump.  It looks a reddy pink colour and has recently cracked open.  It's numb to touch but painful if I press on it.  I have another one on my arm and neck which aren't as bad and come and go.
 
If anyone else has experienced these patches and can advise me of any treatment I'd appreciate it.
 
Dan

Diagnosed 2002, had first endoscopy on my 27th birthday!!
Preds x 5mg a day
Azathiaprine x 200mg a day
In remission since November 2007 - best since diagnosis
 


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 1/21/2008 6:53 AM (GMT -7)   

What you're describing sounds like eczema.  People with Uc do have a higher chance of getting skin irritations and infections because of our compromised immune system.

http://www.dermnetnz.org/dermatitis/dry-skin.html


 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc -'92 - Colazal (9 daily), 6mp (50-100mgs), Colocort, Prilosec, Biotin, Forvia, Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa** ~Allergies - Allegra & Singulair
~Secondary Reynauds Syndrome - '04 - Norvasc~Fibromyalgia - '06~No meds
To help Healingwell - click here: DONATE
http://www.myspace.com/82595818
"The quality of my life depends on the quality of my thoughts."
 
 
 
 

 
 


TheLori
Regular Member


Date Joined Aug 2007
Total Posts : 277
   Posted 1/21/2008 7:18 AM (GMT -7)   
I have a spot on my right shin. It usually dries up over the summer and as soon as i start wearing socks and pants for winter it flares back up. It is sooooo itchy!
Lori
38/F
lower left UC diagnosed 1991
Asacal, zoloft, levoxyl, prednisone 40m 30m 25m 40m, multi vitamin, Azathioprine 100m (started 1/9/08)


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 1/21/2008 7:58 AM (GMT -7)   
I used to have one just below my right elbow. It went away when I started taking Azathioprine, and it hasn't come back.
Judy
 UC Forum Moderator
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 


quincy
Elite Member


Date Joined May 2003
Total Posts : 30097
   Posted 1/21/2008 8:30 AM (GMT -7)   
Best to get any patches checked out by a dermatologist...some can be a sign of cancer...reason, I had one on my face for about 14 years assuming it was eczema..it was basal cell (surface) carcinoma and I had to use a cream to "kill it" and all the precancer cells...wow, what reacted to the cream was mind boggling...but what didn't was even more interesting.

q
*Heather*Status: mini flare Dec 28... increased enemas to nightly
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....bromelain 1 - 2x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


boobearsmom
New Member


Date Joined Jan 2008
Total Posts : 13
   Posted 1/21/2008 3:58 PM (GMT -7)   
My son started getting these dry patches not too long after he was diagnosed with UC, our PCM first thought it could have been ringworm, then mentioned that it looked like eczema, but wasn't as pronounced, anyway once all was said and done they determined it was probably just very dry skin due to all the meds.  They gave him a prescription lotion to use which seemed to help alot.  It's called Lac-Hydrin or Ammonium Lactate Lotion 12%. careful tho, it stings if you put it on broken skin,  I have to remind him not to scratch the patches, but to put the lotion on instead. never scratch then put it on, he learned the hard way, poor thing.
mom of 8 yr old son dx'd with UC (entire colon) 4/07
asacol  lialda 3 pills daily
entorcort 3 pills 3 x daily  currently on 60 mg of pred daily due to flare
cortisone enemas 3 x daily
reglan 5 mg 4 x daily
tums 4 x daily   vitamins,minerals, yogurt daily
remicade ( 1 infusion)


tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 1/21/2008 4:09 PM (GMT -7)   
I'm no dermatologist...but my 2 1/2 year old has eczema and he gets it in patches on his legs and feet. He doesn't have UC but it does sound like what you are describing. We were given a prescription eczema cream and it has really helped.
Tabitha (Tab)

100mg Azathioprine, 2 Fibercon, Colazal-9 a day, Acidopholis Pearls, Nexium

http://www.healingwell.com/donate
Co-Moderator UC Forum

Post Edited (tjf) : 1/21/2008 4:34:18 PM (GMT-7)


Mamas Boys
Veteran Member


Date Joined Oct 2005
Total Posts : 1460
   Posted 1/21/2008 5:30 PM (GMT -7)   
I used to get patches like that on my arms and legs when I was flaring.  The dermotologist gave me cream and they went away.  Once I got into remission I haven't seen them there anymore.  Now I have a psoriasis-like rash on my scalp.  Very itchy and scaly and quite annoying.  Went back to the dermatologist and he gave me some other stuff to treat it - Clobex and Lidex. 

KTM


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5151
   Posted 1/21/2008 6:09 PM (GMT -7)   
I get dry skin patches right below my elbow bones. They can be red from irritation & hurt if I put my weight on forearms. Using a hypoallergenic skin cream containing petroleum jelly & vit E nightly eliminates my problem. The trick is to keep after these patches so that they don't reach the point where skin cracks! / Old Hat (nearly 30 yrs with left-sided UC ... [etc.])
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 24, 2018 9:11 AM (GMT -7)
There are a total of 2,932,773 posts in 321,780 threads.
View Active Threads


Who's Online
This forum has 160467 registered members. Please welcome our newest member, GaryswifeRN.
364 Guest(s), 13 Registered Member(s) are currently online.  Details
acarined, Solaris719, Ides, Michael_T, mpost, journeytoheal, magoo2, Purple111111, Fairwind, The Sal, RobLee, insomniaaa, Jack & Diane